Open Access
Translator Disclaimer
September, 1994 Nearest Neighbor Estimation of a Bivariate Distribution Under Random Censoring
Michael G. Akritas
Ann. Statist. 22(3): 1299-1327 (September, 1994). DOI: 10.1214/aos/1176325630

Abstract

We consider the problem of estimating the bivariate distribution of the random vector $(X, Y)$ when $Y$ may be subject to random censoring. The censoring variable $C$ is allowed to depend on $X$ but it is assumed that $Y$ and $C$ are conditionally independent given $X = x$. The estimate of the bivariate distribution is obtained by averaging estimates of the conditional distribution of $Y$ given $X = x$ over a range of values of $x$. The weak convergence of the centered estimator multiplied by $n^{1/2}$ is obtained, and a closed-form expression for the covariance function of the limiting process is given. It is shown that the proposed estimator is optimal in the Beran sense. This is similar to an optimality property the product-limit estimator enjoys. Using the proposed estimator of the bivariate distribution, an extension of the least squares estimator to censored data polynomial regression is obtained and its asymptotic normality established.

Citation

Download Citation

Michael G. Akritas. "Nearest Neighbor Estimation of a Bivariate Distribution Under Random Censoring." Ann. Statist. 22 (3) 1299 - 1327, September, 1994. https://doi.org/10.1214/aos/1176325630

Information

Published: September, 1994
First available in Project Euclid: 11 April 2007

zbMATH: 0819.62028
MathSciNet: MR1311977
Digital Object Identifier: 10.1214/aos/1176325630

Subjects:
Primary: 62G05
Secondary: 62G30, 62H12, 62J05

Rights: Copyright © 1994 Institute of Mathematical Statistics

JOURNAL ARTICLE
29 PAGES


SHARE
Vol.22 • No. 3 • September, 1994
Back to Top